Alert archive / Mississippi / Tornado Warnings in 2019

Tornado Warning 94, NWS Jackson, MS

November 30, 2019Madison County, Mississippi

NWS Jackson, MS issued this tornado warning at Nov 30, 2019, 6:56 PM CST for Madison County, Mississippi. It was in force for 10 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 30, 2019, 6:56 PM CST (00:56 UTC)
Expired
Nov 30, 2019, 7:06 PM CST
In force
10 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Madison County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 30 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 30, 3:54 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.9 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2019-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 405 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2019-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 381 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
405 J/kg
Mixed-layer CIN
-175 J/kg
Mixed-layer LCL
1086 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
381 m²/s²
0-3 km storm-relative helicity
411 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

161 
WFUS54 KJAN 010056
TORJAN
MSC089-010130-
/O.NEW.KJAN.TO.W.0094.191201T0056Z-191201T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
656 PM CST Sat Nov 30 2019

The National Weather Service in Jackson has issued a

* Tornado Warning for...
  South central Madison County in central Mississippi...

* Until 730 PM CST.
    
* At 656 PM CST, a severe thunderstorm capable of producing a tornado
  was located over Annandale, or 7 miles northwest of Madison, moving
  east at 35 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Canton and Gluckstadt around 705 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3253 8991 3253 8992 3252 8992 3252 8993
      3249 9024 3259 9027 3270 8996 3255 8990
TIME...MOT...LOC 0056Z 254DEG 30KT 3255 9018 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

10
2 follow-up statements
319 
WWUS54 KJAN 010103
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
703 PM CST Sat Nov 30 2019

MSC089-010130-
/O.CON.KJAN.TO.W.0094.000000T0000Z-191201T0130Z/
Madison MS-
703 PM CST Sat Nov 30 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CST FOR CENTRAL
MADISON COUNTY...
    
At 703 PM CST, a severe thunderstorm capable of producing a tornado
was located near Gluckstadt, or near Canton, moving east at 35 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Canton around 710 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3253 8991 3253 8992 3252 8992 3252 8993
      3250 9016 3262 9020 3270 8996 3255 8990
TIME...MOT...LOC 0103Z 254DEG 31KT 3256 9012 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

10
795 
WWUS54 KJAN 010106
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
706 PM CST Sat Nov 30 2019

MSC089-010115-
/O.CAN.KJAN.TO.W.0094.000000T0000Z-191201T0130Z/
Madison MS-
706 PM CST Sat Nov 30 2019

...THE TORNADO WARNING FOR CENTRAL MADISON COUNTY IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1100 PM CST for central
Mississippi.

LAT...LON 3253 8991 3253 8992 3252 8992 3252 8993
      3250 9016 3262 9020 3270 8996 3255 8990
TIME...MOT...LOC 0104Z 254DEG 30KT 3256 9011 

$$

10

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Nov 30, 6:48 PM CST, 8 minutes earlier.

Area forecast discussion, Nov 30, 6:48 PM CST, 8 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
648 PM CST Sat Nov 30 2019

.UPDATE...
Updated for 00Z aviation discussion

&&

.AVIATION...
00Z TAF discussion:

Expect rather poor aviation weather to continue through most of
tonight. TSRA with lower ceilings will accompany a cold front
passage tonight as it moves across the forecast area with quick
clearing and a shift to gusty westerly winds behind the front. VFR
conditions will prevail Sunday. /EC/

&&

.DISCUSSION...

Through tonight: The threat for severe weather continues as we go
through the remainder of the late afternoon and into the evening.
To this point, the discrete prefrontal convection has been
intense, but we are still monitoring for greater intensification
and an increased tornado threat as forcing increases ahead of the
approaching cold front. Instability/shear are very impressive over
western portions of the ArkLaMiss in the near term, but expect
the environment to become less favorable overnight as a SW-NE
oriented QLCS pushes steadily eastward. The hazardous weather
graphics from earlier today remain valid with some minor
adjustments made to timing as CAM guidance sped things up just a
bit. Otherwise expect a quick end to rain chances prior to
daybreak Sunday as much drier air moves in behind the front.

Sunday through Wednesday: Behind the front, strong cold advection
will build in across the region Sunday into Monday. The associated
broad upper trough will be slow to progress past the area during
this time frame, and a secondary shortwave and slug of mid level
moisture may lead to resurgence of low/mid clouds on Monday over
northern portions of the area. With the ongoing CAA and lowered
heights, daytime temps will dip back to below normal, especially on
Monday. The sky will clear and winds will calm by Monday night as a
surface ridge settles over the area, setting the stage for strong
radiational cooling with temps falling into the 20s across much of
the area by Tuesday morning. A weak shortwave will pass north of the
area late Tuesday into early Wednesday, but surface ridging will
hold firm, with conditions remaining dry and temps beginning to
recover to near normal by Wednesday.

Thursday through Saturday: By Thursday, return flow will kick in,
with clouds on the increase ahead of our next storm system. A quick-
moving southern stream shortwave will track across the Deep South.
Rain will spread across the area by Thursday evening as a surface
low tracks directly over the area, with showers remaining possible
into Friday. For now, it appears the limited window of warm/moist
flow ahead of the system and the track of the surface low will limit
the amount of low level instability with this system; however,
sufficient elevated instability may exist for isolated storms. Dry
conditions are expected late Friday into next Saturday as surface
ridging builds across the eastern CONUS. /DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       53  59  35  50 /  95   0   0   0
Meridian      56  62  35  49 /  94   0   0   0
Vicksburg     52  60  36  52 /  90   0   0   0
Hattiesburg   58  65  37  53 /  74   0   0   0
Natchez       54  61  37  53 /  82   0   0   0
Greenville    50  54  34  48 /  86   0   0   0
Greenwood     51  54  34  48 /  90   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&
Hazardous weather outlook, Nov 30, 3:22 PM CST, 3 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
322 PM CST Sat Nov 30 2019

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>051-053>056-
059>062-012130-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Claiborne-Copiah-Simpson-Smith-
Jefferson-Adams-Franklin MS-Lincoln-
322 PM CST Sat Nov 30 2019

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, south central Mississippi, and southwest
Mississippi.

.DAY ONE...Tonight and Sunday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Tonight

Severe thunderstorms will be possible into the early evening.
Some thunderstorms could produce a few tornadoes, damaging winds
of 60 to 70 mph, and hail up to golf ball size.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Sunday night through Friday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

MSZ052-057-058-063>066-072>074-012130-
Lauderdale-Jasper-Clarke-Lawrence-Jefferson Davis-Covington-Jones-
Marion-Lamar-Forrest-
322 PM CST Sat Nov 30 2019

This hazardous weather outlook is for portions of east central
Mississippi, south central Mississippi, and southeast
Mississippi.

.DAY ONE...Tonight and Sunday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight

Severe thunderstorms will be possible this evening into the
overnight. Some thunderstorms could produce damaging winds of 60
mph and hail up to quarter size, and a tornado cannot be ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Sunday night through Friday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

21

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/

In the hours before

Special weather statement, Nov 30, 3:49 PM CST, 3 hours 7 minutes before
Special Weather Statement
National Weather Service Jackson MS
349 PM CST Sat Nov 30 2019

ARZ075-LAZ007>009-302215-
Chicot AR-Morehouse LA-East Carroll LA-West Carroll LA-
349 PM CST Sat Nov 30 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CHICOT COUNTY...
CENTRAL MOREHOUSE...NORTH CENTRAL EAST CARROLL AND NORTHERN WEST
CARROLL PARISHES UNTIL 415 PM CST...

At 349 PM CST, Meteorologists were tracking a strong thunderstorm
near Bastrop, moving northeast at 65 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Goodwill around 400 PM CST.
  Oak Grove around 410 PM CST.

Other locations impacted by this storm include Kilbourne, Forest,
Bonita, Collinston and Mer Rouge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A Tornado Watch remains in effect until 700 PM CST for southeastern
Arkansas...and northeastern Louisiana.

LAT...LON 3273 9201 3301 9156 3301 9146 3308 9146
      3310 9142 3297 9120 3292 9121 3289 9115
      3257 9192 3261 9193 3266 9191 3267 9193
      3266 9194 3271 9197 3270 9199
TIME...MOT...LOC 2149Z 237DEG 58KT 3276 9179

10
Special weather statement, Nov 30, 4:51 PM CST, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Jackson MS
451 PM CST Sat Nov 30 2019

LAZ008-009-015-016-MSZ040-041-047-302330-
Madison LA-Richland LA-East Carroll LA-West Carroll LA-Sharkey MS-
Warren MS-Issaquena MS-
451 PM CST Sat Nov 30 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN EAST CARROLL...NORTHERN
MADISON...EAST CENTRAL RICHLAND AND SOUTH CENTRAL WEST CARROLL
PARISHES...NORTHWESTERN WARREN...ISSAQUENA AND SOUTHWESTERN SHARKEY
COUNTIES UNTIL 530 PM CST...

At 451 PM CST, Meteorologists were tracking a strong thunderstorm
over Delhi, or 16 miles east of Rayville, moving northeast at 70 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Tendal around 455 PM CST.
  Monticello around 500 PM CST.
  Transylvania, Alsatia, Sondheimer and Omega around 510 PM CST.
  Fitler around 520 PM CST.
  Valley Park and Onward around 525 PM CST.

Other locations impacted by this storm include Cary and Epps.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A Tornado Watch remains in effect until 700 PM CST for northeastern
Louisiana. A Tornado Watch also remains in effect until 1100 PM CST
for northeastern Louisiana...and central and west central
Mississippi.

LAT...LON 3259 9154 3289 9094 3263 9071 3257 9073
      3235 9144 3241 9149
TIME...MOT...LOC 2251Z 241DEG 59KT 3244 9148

10
Special weather statement, Nov 30, 6:32 PM CST, 24 minutes before
Special Weather Statement
National Weather Service Jackson MS
632 PM CST Sat Nov 30 2019

MSZ042-043-047-048-010115-
Warren MS-Hinds MS-Yazoo MS-Madison MS-
632 PM CST Sat Nov 30 2019

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WARREN...
SOUTHEASTERN YAZOO...NORTHWESTERN HINDS AND SOUTHWESTERN MADISON
COUNTIES UNTIL 715 PM CST...

At 631 PM CST, Meteorologists were tracking a strong thunderstorm
near Brownsville, or 13 miles northwest of Clinton, moving east at 45
mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Brownsville around 640 PM CST.
  Flora and Pocahontas around 650 PM CST.
  Annandale around 700 PM CST.
  Madison, Canton and Gluckstadt around 705 PM CST.

Other locations impacted by this storm include Bentonia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A Tornado Watch remains in effect until 1100 PM CST for central and
west central Mississippi.

LAT...LON 3272 9052 3277 9000 3250 8995 3248 9002
      3244 9004 3233 9068
TIME...MOT...LOC 0031Z 261DEG 39KT 3246 9052

10
Special weather statement, Nov 30, 6:39 PM CST, 17 minutes before
Special Weather Statement
National Weather Service Jackson MS
639 PM CST Sat Nov 30 2019

MSZ019-025-010115-
Leflore MS-Sunflower MS-
639 PM CST Sat Nov 30 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SUNFLOWER AND CENTRAL
LEFLORE COUNTIES UNTIL 715 PM CST...

At 638 PM CST, Meteorologists were tracking a strong thunderstorm
over Moorhead, moving northeast at 65 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Itta Bena around 650 PM CST.
  Greenwood, Money and Sunnyside around 700 PM CST.

Other locations impacted by this storm include Schlater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A Tornado Watch remains in effect until 1100 PM CST for north central
and northwestern Mississippi.

LAT...LON 3376 9021 3376 9025 3375 9030 3373 9031
      3370 9030 3369 9028 3374 9024 3372 9022
      3372 9019 3355 9010 3352 9010 3330 9064
      3346 9073 3381 9025 3381 9023
TIME...MOT...LOC 0038Z 238DEG 55KT 3345 9055

DB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 6:24 PM CSTSevere Thunderstorm WarningJANBolivar, Leflore, Sunflower16 min
Nov 30, 6:32 PM CSTSpecial Weather StatementJANMadison43 min
Nov 30, 6:39 PM CSTSpecial Weather StatementJANLeflore36 min
Nov 30, 7:16 PM CSTSevere Thunderstorm WarningJANAttala, Leake, Neshoba, Winston44 min
Nov 30, 7:51 PM CSTSevere Thunderstorm WarningJANNoxubee, Winston39 min
Nov 30, 8:24 PM CSTSpecial Weather StatementJANOktibbeha36 min
Nov 30, 8:48 PM CSTSpecial Weather StatementJANHinds27 min
Nov 30, 9:20 PM CSTSpecial Weather StatementJANRankin25 min

Nearby

Tornado Warnings in Mississippi, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.